Hi all. Okay, I think I may have asked this question before, but in all honesty, I am confused? Okay, I am taking clonazepam (Klo-na-pin). Here in Canada Klonapin is called clonazepam. I take the generic little suckers. I honestly don't know anymore what it is used for? It says it's mainly used for anxiety and seizures. Well, which one is it mainly used for? I mean I do find that they stop me from having muscle twitches but for anxiety as well? I guess what I am asking is there a correlation between having high anxiety and muscle twitching? I do not find that these little suckers make me tired even though on the bottle there is a little sticker that says they will?
Sorry if this question has been asked before.
Klonopin is used alone or along with other medications to treat convulsive disorders such as epilepsy. It also is prescribed for panic disorder - unexpected attacks of overwhelming panic accompanied by fear of recurrence.
Klonopin works best when there is a constant amount in the blood stream. Reference: PDR Pocket Guide, 7th Edition
To the best of my knowledge you do not have a seizure disorder and many people with anxiety may experience jerking of arms or legs. If you think you are having seizures, please see you physician.
Hi Kitt. It's me Nick. Thank you for getting back to me. No, I am not having seizures at all. My doctor put me throw a guantlet of tests from MRI's to mass blood work. I do however, have an extremly bad anxiety dissorder. I mean before I was on Clonazepam, I had a really bad mental breakdown. So much so, that I needed help from a friend just to walk becuase I was shaking so much. I lost weight, the works. But I do have fearful thoughts about the time I honestly could not walk. I mean I fell down the stairs. And all the doctors that I have seen have said the same thing-Anxiety.
Even when I first started taking the Clonazepam, I did not feel tired at all. In fact, if I didn't know better, I could be taking a sugar pill which I am not. But since I have been taking them, I do not shake at all. I guess what I am asking is am I supoossed to feel anything at all when I take them? I mean I have heard of Valium from friends and they have all told me that once they took one, they went to sleep for days. Not me.
I guess they do work for anxiety even though I don't feel anything at all, or I am not supposed too.
Hi Kurt. Thanks for replying to me. Yea, like I said, I don't feel tired at all on them. But they do help with the muscle twiching. Oh well, I will just keep taking them as prescribed.
I am with you, I can take the meds and I am just glad to feel calm but they do not put me to sleep for hours or days. I tolerate whopping doses sad to say. I wish I were able to take small doses and gt the desired effect.
Glad you are doing well on the Klonopin.
Hi Kitt. I hear you and you are not alone. I mean I do feel less agitated becuase I am not twitching which I guess is a good thing. I guess I am comparing the "WOW" feeling from something else as you already know. I do know one thing though, if I stop taking them, I do have a hard time. But if I have to take them for the rest of my life in order to lead a somewhat normal life, that's fine by me.
You are right Nick, if they help and keep working for you it is just fine to use the medication.
Take care my friend.
Hi Aussiegirl. It's me Nick. I am on 3mg of Clonazepam a day divided into 3 doses. So I take 2-.05mg tablets 3 times a day. Now here in Canada, Clonazepam is the generic name for Klonopin. Now I was on 2mg a day but I found that I had muscle twictching from anxiety. So after a ton of tests to make sure that I didn't have anything pysically wrong with me, my doctor put me on 3mg a day. This has stopped the muscle twictching. The most noticable muscle twitching was in my "pinky" finger. But never once did these meds ever make me tired at all. And I have to agree with debaser, 4mg a day is a lot however if it is helping you lead a somewhat normal life, as with me, I could care less if I become addicted to them. But if they help you cope with anxiety while attempting to use other methods of dealing with anxiety like deep breathing (which does work and yes it's hard to do it right-when you are able to put yourself asleep while deep breathing-you did it), then you may want to consider lowering your dose but VERY slowly.
Same with Valium. I was on the little blue ones 3 times a day for about a month and they honestly didn't do anything for me at all. Now Ativan on the other hand is a totally different story. I put 2 of those under my tongue and I fell asleep within 30 minutes.
Hope this helps and sorry for the speeellling....
Post Edited (MGRC) : 8/25/2007 10:01:52 PM (GMT-6)
Hi all. It's me Nick. How was your weekend? I hope it was stress free. Okay, I have been reading this post I started and really thinking about the replies. I am also scratching my head from the confusion regarding Clonazepam (Klonapin) in general. Okay, before I was put on them, I had a HUGE mental breakdown. I remember it very well. I was in the bathtub and bang, I could not get out of the tub. I started to shake-tremble is a better word. My heart was beating fast like I was having a heart attack (so I thought), I was sweating really bad at night, and just walking was almost impossible. On www.mentalhealth.com , it lists Clonazepam as an anticunvilsion. Ever since I started taking it, it has stopped the shaking and trembling and I can walk. But it is also an anti-anxiety medication as well at low doses? I guess I am going to have to talk to my doctor. I mean it does work that's for sure.
I personally find that the Ativan ones work great for getting rid of anxiety but puts me asleep.
Hi debaser. It's me Nick. Yes, I think you are 100% correct. The shaking and trembling was the anxiety "showing it's face" in the pysical form. I went and talked to a pharmist today and he said yes as well that Klonapin does help A LOT with anxiety and panic and a sure sign of anxiety is sweating (especially at night), shaking, and trembling.
So hey, it works for me.
Hi Debaser. It's me Nick. Hey, thank you and everyone else for helping me on this one. Yes Debaser, it does make sense to have the lowest dose possible but at a happy medium. I mean I just want the shaking and trembling to stop which it has. So I am going to talk to my doctor and see if 3mg a day is too much or if I can get by on 2mg.
Ah You learn something every day--totally didn't know about the wafer form of Klonopin
Take care guys!